Alert archive / Alabama / Tornado Warnings in 2026
Tornado Warning 11, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Mar 16, 2026, 1:51 AM CDT for Monroe County, Wilcox County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2026, 1:51 AM CDT (06:51 UTC)
- Expired
- Mar 16, 2026, 2:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Monroe County, AL, Wilcox County, AL
The radar
The Maxwell AFB radar (KMXX), 149 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 9:28 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
187
WFUS54 KMOB 160651
TORMOB
ALC099-131-160730-
/O.NEW.KMOB.TO.W.0011.260316T0651Z-260316T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
151 AM CDT Mon Mar 16 2026
The National Weather Service in Mobile has issued a
* Tornado Warning for...
Northeastern Monroe County in south central Alabama...
Southeastern Wilcox County in south central Alabama...
* Until 230 AM CDT.
* At 151 AM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles northwest of Monroeville, moving northeast at
40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Beatrice around 210 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3196 8688 3196 8691 3175 8691 3171 8700
3172 8705 3171 8706 3168 8706 3149 8752
3170 8753 3170 8752 3175 8752 3205 8694
3205 8687
TIME...MOT...LOC 0651Z 241DEG 35KT 3163 8746
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JLH2 follow-up statements
205
WWUS54 KMOB 160701
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
201 AM CDT Mon Mar 16 2026
ALC099-131-160730-
/O.CON.KMOB.TO.W.0011.000000T0000Z-260316T0730Z/
Monroe AL-Wilcox AL-
201 AM CDT Mon Mar 16 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX COUNTIES...
At 200 AM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Peterman, or 9 miles north of
Monroeville, moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Beatrice around 210 AM CDT.
Pine Apple around 235 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3196 8688 3196 8691 3175 8691 3171 8700
3172 8705 3171 8706 3168 8706 3160 8739
3166 8745 3174 8746 3205 8694 3205 8687
TIME...MOT...LOC 0700Z 239DEG 36KT 3166 8739
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JLH153
WWUS54 KMOB 160717
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
217 AM CDT Mon Mar 16 2026
ALC099-131-160730-
/O.CON.KMOB.TO.W.0011.000000T0000Z-260316T0730Z/
Monroe AL-Wilcox AL-
217 AM CDT Mon Mar 16 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX COUNTIES...
At 217 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Beatrice, or 17 miles south of Camden, moving
northeast at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Pine Apple around 235 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3196 8688 3196 8691 3175 8691 3171 8700
3172 8705 3171 8706 3168 8706 3168 8723
3171 8728 3179 8726 3205 8687
TIME...MOT...LOC 0717Z 239DEG 29KT 3176 8718
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
JLHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 1:22 AM CDT, 29 minutes earlier. Its key messages:
- Issued at 121 AM CDT Mon Mar 16 2026
- Severe storms are possible through sunrise this morning. A strong (EF2+) tornado can not be ruled out near or east of the I-65 corridor.
- HIGH risk of rip currents today for coastal Alabama and northwest Florida beaches.
- Gale conditions are expected across much of the coastal waters today in the wake of the strong cold front.
- A freeze is expected across the region early Tuesday and Wednesday mornings, with the exception of the immediate coast.
Area forecast discussion, Mar 16, 1:22 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
122 AM CDT Mon Mar 16 2026
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.KEY MESSAGES...
Issued at 121 AM CDT Mon Mar 16 2026
- Severe storms are possible through sunrise this morning. A
strong (EF2+) tornado can not be ruled out near or east of the
I-65 corridor.
- HIGH risk of rip currents today for coastal Alabama and
northwest Florida beaches.
- Gale conditions are expected across much of the coastal waters
today in the wake of the strong cold front.
- A freeze is expected across the region early Tuesday and
Wednesday mornings, with the exception of the immediate coast.
&&
.DISCUSSION...
Issued at 121 AM CDT Mon Mar 16 2026
There is a lot to talk about in the first 24 hours of the
forecast, so that will be the focus of this discussion. Here are
our latest thoughts regarding the impacts we are concerned about:
Strong to Severe Storms: A strong influx of low level moisture
continues to surge northward late this evening with 340+K theta
currently spread across much of southeast Mississippi into
southwest Alabama along with resultant lower 70s dewpoints as far
north as Citronelle in northern Mobile county eastward to Atmore
in Escambia county then southeast to near Pensacola, FL. Latest
04z special soundings from both Birmingham, AL (BMX) and
Slidell/New Orleans (LIX) indicate very steep lapse rates residing
just above a weak capping inversion between the 800-700mb layer.
Capping may be slightly stronger over our area but this may be
offset some by the increased low level moisture. In addition,
hodographs indicate the presence of impressive shear with long
cyclonically curved hodographs in place with 30-35 kts within the
lowest 1km. Very steep/extreme lapse rates around 8.5 c/km in the
layer above the inversion. This environment, though conditional,
is potentially quite volatile and would support the potential
higher end severe potential, including damaging winds up to 70
mph, hail up to golfballs, and the potential for a few strong
tornadoes (EF2+).
The primary evolution is still a bit uncertain as it will greatly
depend upon when mid level height falls and associated large scale
forcing overspreads the conditionally very unstable and highly
sheared environment currently in place which would lift out the
remaining capping inversion. Latest high resolution model guidance
is suggesting that supercell storms are likely to form along a
couple of noted pre-frontal surface troughs. Latest surface analysis
as of 0530z places one surface convergence band across interior
southwest Alabama near Thomasville southwestward to the Mississippi
Gulf Coast near Biloxi. Another convergence band was observed across
south-central Alabama near Greenville southward to the western
Florida Panhandle just east of Pensacola. As the trough digs
southeast over the next few hours, storms should begin to intensify
in the vicinity of these pre-frontal convergence bands. There still
is some uncertainty even at this late hour regarding the severe
potential ahead of the cold front. Much of the latest high
resolution model guidance supports this development especially as
the western convergence boundary moves east of I-65 after roughly
07z. This would result in the greatest semi-discrete supercell
threat across south-central Alabama into the western Florida
Panhandle where if supercells materialize would be where potentially
strong tornadoes, hail up to golfball size, and wind gusts
potentially greater than 70 mph.
Further west, a line of strong to isolated severe storms continue
along a strong cold front just to the west of the I-59 corridor in
Mississippi as of 06z. These storms have been undercut by cold near
surface outflow over the past few hours as overall instability has
not been great enough to balance the intense shear where prefrontal
dewpoints have only been in the lower 60s and the best forcing aloft
has remained just west of the front. This seems to be changing
though as storms have started to catch up with the outflow as the
QLCS is moving into a more thermodynamically favorable environment
and as the upper trough is now starting to overspread the front.
Storms appear to be intensifying now within this line and will
likely continue to strengthen as they move east across southeast
Mississippi and interior southwest Alabama over the next 1 to 3
hours. Severe thunderstorms within the line will be capable of
damaging winds up to 70 mph and a few tornadoes, some which could be
strong (EF2+), where meso-vorticies can develop within the line where
bowing segments allow 0-3 km shear vectors to become more favorably
normal to the line. This line should pose a severe threat as it
sweeps through the entire area through about sunrise.
Following the passage of the front, much colder temperatures should
rush in with temperatures rapidly falling into the 50s. Strong
forcing with the sharp upper trough should maintain steep lapse
rates and favorably strong shear above the frontal inversion to
support the potential for elevated supercells after sunrise across
the area, especially along and east of I-65 and along the coast.
Here, most unstable CAPE (MUCAPE) remains between 750-1000j/kg along
with lapse rates still around 7.5 c/km. Hodographs above the frontal
inversion are still long and cyclonically curved with roughly 25-30
kts of shear within this layer. This could support a round of severe
hail especially as the greatest instability resides within the
favorable hail growth region. Considering the combination of
CAPE/Shear/Helicity, would not rule out hail sizes upwards of half
dollar to golfball.
After this round of storms moves through between 12z-16z, much
colder temperatures will advance southward and then attention will
turn to a potential round of convectively induced winter type
precipitation. See the main discussion below. /JLH
Wintry Mix Potential This Morning: Believe it or not, there is at
least a small potential for a wintry mix to be observed over our
far northwestern zones (Wayne/Choctaw/Clarke/Wilcox counties) between
9am-noon. This is due to a band of light precip being driven by
700-500mb forcing in association with the mid level trough.
Forecast soundings are supportive of some snow/sleet being mixed
in with the light rain in the band. Given warm ground temperatures,
surface temps above freezing, and the brief nature of the precip,
no impact or accumulation is expected. Just wanted to mention
this so nobody is caught off guard if some brief sleet or snow is
observed.
Freezing Temperatures: Confidence is high on all but the immediate
coastal zones experiencing a freeze early Tuesday morning as the
arctic surface high builds in from the west. Lows will drop into
the upper 20s far inland with lower 30s along the I-10 corridor.
Wind chills will dip into the 20s area wide. Freeze warnings
remain in place and a Cold Weather Advisory may be needed for the
coastal counties. Another Freeze Warning will likely be needed
Tuesday night/Wednesday morning as the surface high moves overhead.
Wednesday morning lows will likely be similar to Tuesday morning.
They could be a few degrees colder with lighter winds expected,
however, the potential for some mid to high level clouds brings
some uncertainty.
Beach Hazards: A HIGH risk of rip currents is in effect for all
area beaches today due to surf heights quickly building to 3-4
feet. A strong offshore flow should result in the rip current risk
quickly diminishing by late afternoon into tonight with a Low
Risk expected through rest of the week.
Rest of the week: No impacts are expected mid to late week.
Temperatures will quickly moderate with above normal temps
returning by the end of the week into next week. Highs by next
weekend will be well into the 80s. 34/JFB
&&
.AVIATION...
(06Z TAFS)
Issued at 121 AM CDT Mon Mar 16 2026
Lower ceilings will continue to overspread the area ahead of a
line of strong to severe storms. This line will move across the
area through this morning and be east of the area by daybreak.
Strong and severe thunderstorms are expected with this line of
convection, with gusty damaging winds possible. Southerly winds
this evening at 15-20 knots with gusts as high as 30 knots will
shift abruptly northwesterly around 20 knots with gusts as high as
30 knots with the passage of the front. Southwesterly low-level
wind shear around 40 knots at 2000 feet inland areas is expected
ahead of the front from 04-11z. /13
&&
.MARINE...
Issued at 121 AM CDT Mon Mar 16 2026
A strong cold front will push through the coastal waters early this
morning. Gale conditions are expected in the wake of the front for
a large portion of the marine area through the day today. In fact,
the latest data indicates a greater potential for frequent gale
force gusts across MS Sound and Mobile Bay through midday. Therefore,
we have issued a Gale Warning for those zones from 4am to 1pm. A
Gale Warning continues for the for the Gulf waters from 4am til
7pm.
While gale conditions will subside this evening, strong offshore
flow will persist through Tuesday morning. Winds and seas are
expected to gradually diminish by midweek and becoming more
easterly.
&&
.FIRE WEATHER...
Issued at 121 AM CDT Mon Mar 16 2026
Significantly cooler and drier air will move into the region today
and Tuesday in the wake of a strong cold front. Afternoon humidity
values on Tuesday will drop into the 20 to 25 percent range. We
will need to closely monitor for the possibility of a Red Flag
Warning. However, the current wind forecast and the national
Significant Fire Potential forecast suggests we will stay just
below warning criteria. Regardless, breezy northwest winds
combined with the low humidity suggests the potential for elevated
fire concerns. 34/JFB
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Warning from 10 PM this evening to 9 AM CDT Tuesday for
ALZ051>060-261>264.
High Rip Current Risk through this evening for ALZ265-266.
FL...Freeze Warning from 10 PM this evening to 9 AM CDT Tuesday for
FLZ201-203-205.
High Rip Current Risk through this evening for FLZ202-204-206.
MS...Freeze Warning from 10 PM this evening to 9 AM CDT Tuesday for
MSZ067-075-076-078-079.
GM...Small Craft Advisory until 4 AM CDT early this morning for
GMZ630>632-650-655-670-675.
Small Craft Advisory from 1 PM this afternoon to 7 AM CDT
Tuesday for GMZ630>632.
Gale Warning from 4 AM early this morning to 1 PM CDT this
afternoon for GMZ630>632.
Small Craft Advisory until 7 AM CDT Tuesday for GMZ633>636.
Small Craft Advisory from 7 PM this evening to 1 PM CDT Tuesday
for GMZ650-655-670-675.
Gale Warning from 4 AM early this morning to 7 PM CDT this
evening for GMZ650-655-670-675.
&&In the hours before
Special weather statement, Mar 16, 1:05 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
105 AM CDT Mon Mar 16 2026
ALZ051-052-MSZ067-160700-
Choctaw AL-Washington AL-Wayne MS-
105 AM CDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT CHOCTAW...NORTHWESTERN WASHINGTON
AND WAYNE COUNTIES THROUGH 200 AM CDT...
At 104 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Zero to Seminary. Movement
was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro, Butler, Clara, Lisman, Buckatunna, Silas, Pennington,
Gilbertown, and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for southwestern
Alabama...and southeastern Mississippi.
&&
LAT...LON 3231 8793 3228 8793 3230 8794 3228 8802
3218 8801 3209 8805 3206 8812 3201 8812
3198 8806 3195 8812 3193 8809 3193 8807
3190 8813 3181 8818 3143 8857 3143 8894
3182 8894 3190 8847 3231 8842
TIME...MOT...LOC 0604Z 270DEG 43KT 3232 8859 3156 8947
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Mar 16, 1:39 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
139 AM CDT Mon Mar 16 2026
ALZ052-MSZ067-075-076-160745-
Washington AL-Perry MS-Greene MS-Wayne MS-
139 AM CDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL WASHINGTON...
PERRY...SOUTHERN WAYNE AND GREENE COUNTIES THROUGH 245 AM CDT...
At 139 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Ovett to 5 miles west of Pine
Ridge. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richton, Beaumont, New Augusta, McLain, and State Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for southwestern
Alabama...and southeastern Mississippi.
&&
LAT...LON 3143 8915 3143 8894 3151 8894 3150 8825
3100 8882 3100 8884 3091 8884 3091 8914
TIME...MOT...LOC 0639Z 284DEG 30KT 3151 8912 3119 8953
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:25 AM CDT | Small Craft Advisory | MOB | 31 hr | |
| Mar 16, 1:05 AM CDT | Special Weather Statement | MOB | Choctaw | 55 min |
| Mar 16, 1:29 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 61 min |
| Mar 16, 2:00 AM CDT | Special Weather Statement | MOB | Choctaw, Clarke | 60 min |
| Mar 16, 2:28 AM CDT | Tornado Warning | MOB | Butler, Monroe, Wilcox | 47 min |
| Mar 16, 2:43 AM CDT | Special Weather Statement | MOB | Washington | 62 min |
| Mar 16, 2:45 AM CDT | Special Weather Statement | MOB | Clarke, Monroe, Wilcox | 60 min |
| Mar 16, 3:15 AM CDT | Tornado Warning | MOB | Butler, Crenshaw | 15 min |
| Mar 16, 3:30 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 45 min |
| Mar 16, 4:17 AM CDT | Special Weather Statement | MOB | Baldwin | 43 min |
| Mar 16, 4:29 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 22 min |
| Mar 16, 4:37 AM CDT | Special Weather Statement | MOB | Covington | 38 min |
| Mar 16, 4:48 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 42 min |
| Mar 16, 5:31 AM CDT | Special Marine Warning | MOB | 59 min | |
| Mar 16, 5:54 AM CDT | Special Weather Statement | MOB | Covington | 51 min |
| Mar 16, 6:13 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 25 min |
| Mar 16, 6:26 AM CDT | Special Marine Warning | MOB | 38 min | |
| Mar 16, 6:27 AM CDT | Special Marine Warning | MOB | 63 min | |
| Mar 16, 7:05 AM CDT | Special Marine Warning | MOB | 55 min | |
| Mar 16, 7:59 AM CDT | Special Marine Warning | MOB | 61 min |
Nearby
Tornado Warnings in Alabama, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.